Extra Strength Tylenol is indicated for the temporary
reduction of fever and as a pain relief in cases of the common cold,
headache, toothache, muscular aches, backache, pain of osteoarthritis,
and menstrual cramps.
Like other Tylenol products, Extra Strength Tylenol contains
no aspirin, naproxen sodium, ketoprophen and ibuprophen. That is why
Tylenol is unlikely to cause stomach irritation which may be one of the
adverse effects when using medications that contain these substances.
But Extra Strength Tylenol's active ingredient (acetaminophen)
may cause liver damage in case of overdose. You should be especially
careful when you take Tylenol with other medicines containing
acetaminophen. The maximum dose of acetaminophen for adults is 1000mg
at a time, and 4000mg per day. Remember that in Extra Strenght Tylenol
the amount of acetaminophen is already rather high, and combining it
with other pain-killers or fever reducers can be risky.
Do not use Extra Strength Tylenol for children under 12 years
of age. Adults and children over 12 years are normally recommended to
take 1-2 doses (tablets, gelcaps, tablespoons of liquid solution, etc)
of Tylenol every 4 to 6 hours. Remember that in case of Extra Strength
Tylenol you should not exceed 8 doses per day which make the 4000mg
Do not take Tylenol Extra Strength products for more than 10
days if pain lasts or gets worse. In case of fever, Tylenol should
normally be stopped if illness symptoms get worse or last for more than